MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED STERILE PIN; BIT, DRILL

TORNIER S.A.S. AEQUALIS REVERSED STERILE PIN; BIT, DRILL
Model Number 200 MM
Medical Device Problem Codes Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is the initial report submitted regarding this surgical event and medical device.
 
Event or Problem Description
During drilling the glenoid center hole, the tip of guide pin broke off in the glenoid bone.The surgeon was only able to retrieve a piece of the broken pieces (the tip of the pin had been broken into two pieces.) about 1cm-length piece remained in the patient.The retrieved portion of the pin has been blackened and it was not certain if the cannulated drill bit had problems.It will be returned for analysis as well.
 
Additional Manufacturer Narrative
This is the final report submitted regarding this surgical event and medical device.

Brand Name
AEQUALIS REVERSED STERILE PIN
Common Device Name
BIT, DRILL
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin, 38330
FR  38330
MDR Report Key7112196
Report Number3000931034-2017-00210
Device Sequence Number19187946
Product Code HTW
UDI-Device Identifier03700386931796
UDI-Public03700386931796
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/31/2021
Device Model Number200 MM
Device Catalogue NumberDWD063
Device Lot Number6995AR
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/14/2017
Supplement Date Received by Manufacturer11/14/2017
Initial Report FDA Received Date12/13/2017
Supplement Report FDA Received Date05/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient Weight84